Journal of Symbolic Logic

On countable chains having decidable monadic theory

Alexis Bès and Alexander Rabinovich

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Rationals and countable ordinals are important examples of structures with decidable monadic second-order theories. A chain is an expansion of a linear order by monadic predicates. We show that if the monadic second-order theory of a countable chain C is decidable then C has a non-trivial expansion with decidable monadic second-order theory.

Article information

J. Symbolic Logic, Volume 77, Issue 2 (2012), 593-608.

First available in Project Euclid: 4 April 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Bès, Alexis; Rabinovich, Alexander. On countable chains having decidable monadic theory. J. Symbolic Logic 77 (2012), no. 2, 593--608. doi:10.2178/jsl/1333566639.

Export citation